Colorado, 2010Wildfire in Colorado, December 10, 2010
December 10, 2010 · NWS PUB · 1 event in 1 county or zone
A fire was started near Vineland by a passing motorist which consumed 40 acres, a modular home and two vehicles.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fire was started near Vineland by a passing motorist which consumed 40 acres, a modular home and two vehicles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Dec 10, 4:10 AM MST, 9 hours 50 minutes earlier.
Area forecast discussion, Dec 10, 4:10 AM MST, 9 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
410 AM MST FRI DEC 10 2010
.SHORT TERM...
(TODAY AND TONIGHT)
...SNOW FOR THE NORTHERN AND CENTRAL MOUNTAINS...
CURRENTLY...CONSIDERABLE CLOUDINESS ACROSS THE FORECAST AREA THIS
MORNING AS A DISTURBANCE IN THE NW FLOW ALOFT CROSSES THE STATE.
SNOW HAS BEEN REPORTED AT WOLF CREEK THROUGHOUT THE NIGHT...WITH
HINTS OF SNOW AT KLXV AS WELL. RADAR IS INDICATING SOME LIGHT PCPN
OVER THE SOUTHERN SANGRES AND FOOTHILLS AS WELL AS ACROSS LAS ANIMAS
COUNTY...BUT REPORTS OF IT HITTING THE GROUND AS OF YET. TEMPS HAVE
BEEN ALL OVER THE PLACE THIS AM...RANGING FROM THE UPPER 20S TO
LOWER 40S...PRIMARILY DUE TO THE CLOUD COVER.
TODAY AND TONIGHT...THE UPPER DISTURBANCE IS EXPECTED TO MOVE ON
THIS MORNING...WITH STRONG NW FLOW ALOFT CONTINUING THROUGH THE
SHORT TERM. A BREAK IN THE CLOUD COVER AND PCPN POTENTIAL TODAY FOR
THE E PLAINS MEANS THAT THE WINDS SHOULD PUSH MAX TEMPS BACK UP TO
AROUND 60 F FOR THE AFTN. MEANWHILE...A HEALTHY TAP OF MOISTURE
DRIVING INTO THE NORTHERN AND CENTRAL MTS DUE TO THE NW FLOW IS
EXPECTED TO PRODUCE 4 TO 8 INCHES OF SNOW FROM NOON TODAY UNTIL
MIDDAY SATURDAY. ONGOING ADVISORY FOR SNOW AND BLOWING SNOW LOOKS
GOOD FOR THE UPPER ELEVATIONS OF LAKE AND CHAFFEE COUNTIES...AS WIND
GUSTS AS HIGH AS 40-50 MPH WILL BE POSSIBLE.
LATER TODAY...AN UPPER TROUGH CROSSES THE NORTHERN U.S. PLAINS AND
PUSHES A COLD FRONT DOWN ACROSS E CO. NAM AND GFS MODELS INDICATE
THIS FRONT WILL CROSS THE PALMER DVD RIGHT AROUND 00Z...REACHING THE
NEW MEXICO STATE LINE BY MIDNIGHT. AS THIS FRONT RACES SOUTH...THERE
IS THE SLIGHT CHANCE OF RAIN OR SNOW SHOWERS BREAKING OUT ALONG AND
DIRECTLY BEHIND THE FRONTAL BOUNDARY FOR THE E PLAINS...BUT AT THIS
TIME IT LOOKS AS IF ANY PCPN THAT ACTUALLY REACHES THE GROUND WILL
BE PALTRY. MOORE
.LONG TERM...
(SATURDAY THROUGH THURSDAY)
MAIN CONCERN IS THE CHANCES FOR SNOW...MAINLY IN THE CENTRAL MTS
THIS WEEKEND. COOLER AIR WL BE OVR THE AREA SAT...WITH THE SERN
PLAINS SEE MUCH COOLER TEMPS THAN ON FRI...WITH HIGHS SAT BEING
15-20 DEGREES COOLER. MOST OF THE FORECAST AREA SHOULD BE DRY ON
SAT...WITH THE EXCEPTION OF THE CENTRAL MTS...WHERE MSTR AND
OROGRAPHIC LIFT WL CONTINUE TO BRING SNOW. THE BEST CHANCES FOR
ACCUMULATING SNOW WL CONTINUE THRU THE MORNING HOURS...TAPERING
OFF SOME IN THE AFTERNOON.
SAT NIGHT AND SUN NW FLOW ALOFT WL CONTINUE OVR THE AREA WITH DRY
WEATHER EXPECTED..EXCEPT IN THE CENTRAL MTS WHERE IT LOOKS LIKE
THERE WL STILL BE A VERY GOOD CHANCE FOR GENERALLY LIGHT
SNOW...AND WL INCREASE THE POPS IN THIS AREA. A NICE WARM UP IS
EXPECTED FOR SUN OVR THE SERN PLAINS AS HIGHS ARE EXPECTED TO BE
BACK UP INTO THE 50S.
AT THIS TIME IT LOOKS LIKE THE SNOW SHOWERS IN THE CENTRAL MTS
SHOULD COME TO AN END LATE SUN NIGHT AS AN UPR RIDGE STARTS TO
BUILD INTO THE AREA AND DRIER AIR MOVES INTO THE AREA. THIS UPR
RIDGE IS THEN EXPECTED TO KEEP THE WEATHER DRY ACRS THE CWA THRU
AT LEAST TUE. HIGH TEMPS MON AND TUE WL BE SOMEWHERE AROUND 15
DEGREES OR MORE WARMER THAN NORMAL.
TUE NIGHT OR WED THE NEXT WEATHER SYSTEM IS EXPECTED TO BEGIN
AFFECTING THE AREA BY BRINGING A RETURN OF SNOW TO THE CONTDVD
AREA. THE ECMWF IS SLOWER AT BRINGING THIS SYSTEM INTO THE AREA.
WED AFTERNOON A FRONT IS EXPECTED TO MOVE THRU THE SERN PLAINS. AT
THIS TIME THE COLD AIR IS EXPECTED TO NOT REALLY AFFECT THE HIGHS
ON WED AND IT LOOKS LIKE HIGHS WL STILL BE IN THE 50S. MORE
UNSETTLED WEATHER IS THEN EXPECTED WED NIGHT THRU THU. BY WED
NIGHT SOME SNOW SHOWERS ARE EXPECTED TO ALSO SPREAD TO THE ERN
MTS...AND WE COULD EVEN SEE SOME SPREAD TO PORTIONS OF THE SERN
PLAINS...WITH THE BEST CHANCES LIKELY BEING ALONG THE I25 CORRIDOR
AND AREAS ADJACENT TO THE MTS THRU THU. A NEW UPR TROF IS EXPECTED
TO MOVE INTO THE GREAT BASIN BY LATE THU WITH MSTR AHEAD OF THIS
SYSTEM SPREADING INTO THE WRN HALF OF THE CWA.
&&
.AVIATION...
LOW CLOUDS AND SNOW ALONG THE CONTDVD...ESPECIALLY OVER THE N AND
CENT MTS...WILL CREATE RESTRICTIONS TO VISIBILITIES STARTING AT 19Z
AND LASTING THROUGH THE NIGHT. STRONG NW FLOW ALOFT WILL ONCE AGAIN
PRODUCE A TURBULENCE THREAT OVER THE FRONT RANGE TODAY...BUT NOT AS
STRONG OF A MT WAVE IS EXPECTED IF IT DEVELOPS AT ALL DUE TO THE
MORE NW ALIGNMENT OF UPPER WINDS...AS COMPARED TO WESTERLY FLOW
YESTERDAY. SFC COLD FRONT TO AFFECT KCOS AROUND 00Z...AND KPUB AT
02Z...SO SFC WIND SHIFT TO THE NORTH AND SLIGHT INCREASE EXPECTED.
THERE IS A SLIGHT CHANCE OF LIGHT PCPN DEVELOPING WITH THE FRONTAL
PASSAGE...BUT SHOULD BE BRIEF AND NOT AFFECT VISIBILITIES.
OTHERWISE...VFR CONDITIONS TO PERSIST OVER THE NEXT 24 HRS FOR THE 3
MAIN TAF SITES OF KCOS...KPUB AND KALS.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM NOON TODAY TO 11 AM MST SATURDAY
FOR COZ058-060.
&&
27/28
Hazardous weather outlook, Dec 10, 6:40 AM MST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
640 AM MST FRI DEC 10 2010
COZ058>089-093>099-111345-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
640 AM MST FRI DEC 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
A STORM SYSTEM WILL BRING PROLONGED LIGHT TO MODERATE SNOW ACROSS
THE CENTRAL MOUNTAINS BEGINNING TODAY. THE HEAVIEST SNOW IS EXPECTED
TO FALL STARTING THIS AFTERNOON...AND CONTINUE THROUGH MIDDAY ON
SATURDAY....WITH 4 TO 8 INCHES OF ACCUMULATION POSSIBLE ACROSS THE
FAVORED NORTHWEST FACING SLOPES OF THE SAWATCH AND MOSQUITO
RANGES. COMBINED WITH NORTHWEST WINDS OF 20 TO 30 MPH...AND GUSTS
UP TO 50 MPH AT TIMES...AREAS OF BLOWING AND DRIFTING SNOW WILL BE
POSSIBLE ACROSS THE HIGHER PEAKS AND MOUNTAIN PASSES...SUCH AS
MONARCH...AND FREMONT. THIS SYSTEM WILL BRING ISOLATED TO
SCATTERED SNOW SHOWERS TO THE REMAINDER OF THE MOUNTAINS AND
PORTIONS OF THE SOUTHEAST PLAINS LATE TONIGHT...THOUGH ACCUMULATIONS
WILL BE SPOTTY AND LIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ACCUMULATING SNOW IS EXPECTED TO CONTINUE OVER LAKE COUNTY AND THE
HIGHER ELEVATIONS OF WESTERN CHAFFEE COUNTY THROUGH SUNDAY.
ACCUMULATIONS ARE GENERALLY EXPECTED TO BE LIGHT.
ANOTHER WEATHER SYSTEM WILL BRING THE CHANCE FOR ACCUMULATING SNOW
AGAIN TO THE CONTINENTAL DIVIDE BEGINNING LATE TUESDAY NIGHT AND
THEN CONTINUING INTO THURSDAY. LIGHT SNOW ACCUMULATIONS WILL ALSO
BE POSSIBLE OVER THE SOUTHEAST MOUNTAINS LATE WEDNESDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY THIS AFTERNOON AND TONIGHT ACROSS THE CENTRAL MOUNTAINS.
27/28
Wildfire, Pueblo Vicinity / Pueblo County Below 6300 Ft
- When
- December 10, 2:00 PM MST to 4:00 PM MST
- Where
- Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
- Property damage
- $40,000
- Reported by
- Broadcast Media
- Coordinates
- 38.173, -104.513 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Minnesota, December 10 to 11, 20103 deaths · $18 million · 37 events
- Winter Storm in Wisconsin, December 10 to 11, 20102 deaths · $1.2 million · 9 events
- Blizzard and Winter Storm in Wisconsin, December 10 to 12, 20101 death · 19 events
- Blizzard in Iowa, December 10 to 12, 20101 injured · $37,000 · 8 events
- Blizzard and Winter Weather in South Dakota, December 10 to 11, 2010$5,000 · 24 events
- Heavy Snow in North Dakota, December 10 to 11, 201014 events
- High Wind in Wyoming, December 10, 201055 kt wind · 10 events
- Winter Storm in Montana, December 10, 20107 events
- Winter Storm and Winter Weather in Colorado, December 10 to 12, 20106 events
- Winter Storm in Colorado, December 10 to 11, 20103 events
- High Wind in Nebraska, December 10, 201052 kt wind · 2 events
- High Wind in Kansas, December 10, 201056 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 275115.